Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch

Posted by MB on January 6, 2002, at 9:12:08

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB, posted by Mitch on January 5, 2002, at 14:11:21

> > Well it seems like you are as sensitive to meds as I am. I often wonder if mine is a body intolorance (endocrinological?) or a mind thing (brain chemistry?). I seem to have exorbitant tolorances to drugs that feel good, but low low tolorances to drugs that have crappy side effects. There seems to be a corrilation between this phenomenon and the fact that I only react to the negative things in life. Things that usually make people happy have little positive effect on me emotionally, but the bad stuff sure has a negative impact!!
>
> I think it is a little of both (physical and mental intolerance). There was a poster here that mentioned something about a real syndrome and it was called "multiple chemical sensitivity" or something like that. I think this has something to do with how you are "hard-wired" as well. The seizure hypothesis in relation to bipolar and rage attacks, etc., may really be onto something. There are AED's that *increase* seizures in people with epilepsy-so it's not as simple as "take an AED" and seizures will be reduced-it has to be the right one.


Yeah, finding the right one is probably important. With AEs it seems like it would be more important than with the SSRIs since many AEs work via different mechanisms. With the SSRIs it seems like a person is simply looking for an acceptable side effect profile, while with the AEs, a person is also looking for a med with the correct *primary* action.

> > I am going to start on a very low dose of Prozac. The Trileptal is supposed to increase my tolorance to the Prozac, but the fact that I''m often wired, shaky and sweaty on the Trileptal worrys me a lot. I tried to decrease the Trileptal dose and the irritability and anger that ensued was frightening. I just wonder if this is the right treatment algorithm. The AE helps, but the autonomic stimulation and malaise is too much (but then again, I go through periods when I'm very sedated, and the timing is unpredictable). This stuff is so hard to figure out. Also, when I lie down, I cant tell when I'm awake or asleep. It's really trippy: I started to feel weak and sick so I lay down and thought that these pills were muscial acts and that I was a rock star and that if I could perform the right musical act in the right city at the right time I could save the world. Also, I feel last night like my fingers were someone elses. These kind of psychotic breaks scare me and I don't have them when I'm not taking the antiepileptics. This whole thing is lame (but at least I'm not raging...what a trade off, huh?)
> >
> > MB
>
> I don't think it is really psychotic "breaks". I believe it has more to do with derealization and depersonalization experiences-which may be related to some type of seizure-like activity. Also there are folks that have DR/DP as a distinct disorder (I think JahL here is one).
> I would sound off about this stuff to your doctor! He sounds receptive and willing to find something that is going to work.


Well, the severity of the DP/DR does seem dose dependent, and he did give me permission to drop the dose back until I could "tolorate" it (and we could "tinker later once on all three meds). I put tolorate in quotes because it is such a subjective term, i.e., "tolorate" = "what I am *willing* to put up with". A little DR/DP as I'm falling asleep is kind of neat and makes for some trippy dreams (and is excellent material for psychoanalysis) but I'm *not* willing to put up with it with while I'm up and about (e.g., at school or driving). I've had *severe* derealization on high doses of benzodiazepines and I'm getting scared this might be a latent condition that will emerge if I'm not careful. That's a scary thought. I don't know what the relationship is between DR and psychosis. My Grandmother was paranoid delusional and it was really bad; she suffered so much. I'm scared to death of developing that.


> > I feel bad that I get so negative sometimes. It's just that I feel sicker and crazier than I did before I went to this place and I've bacically spent the entire (month long) Winter break on my back and school starts in two days and I am a wreck and pissed off. I know I'm not the only one with difficulties, and my negativity is probably not helpful. It's hard to be positive all the time, though.
> >
> > MB
>
>
> That's OK. You are probably just stressing about going back to school. Also, it does *seem* that your moods are cycling every few days. I would guess that when you start a little Prozac some of this angst will settle down and you will feel calmer and more energetic.
>
> Mitch


I think I am stressing a little about school...I knew I wouldn't be cured during the month break, but I wanted to feel a little better, not worse, when I went back. Yesterday, I did some deep breating and focused on the fact that my fears about school were irrational: that I'm going to flunk out, that I'm going to have a psychotic break in class, that I'm never going to graduate, that I'll end up crazy on the streets, ad infinitum. I passed Calculus 10 years ago on LSD (which certainly didn't help the ol' brain chemistry a bit!! lol)...I think I'll be OK with a little Trileptal wooziness. I have to remember that a lot of my worrying about the meds is part of the original condition that's being treated...and as I get better, I'll obsess less about a side effect here or a side effect there.

thanks for all the support
and positive words,
MB


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MB thread:86944
URL: http://www.dr-bob.org/babble/20020103/msgs/89028.html